Alert archive / Delaware / Special Weather Statements in 2019
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Aug 4, 2019, 12:06 PM EDT for Sussex County, Delaware. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2019, 12:06 PM EDT (16:06 UTC)
- Expired
- Aug 4, 2019, 12:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Philadelphia/Mount Holly
County Sussex County, DE
The radar
The Dover AFB radar (KDOX), 35 km from the middle of the area, began a volume at 16:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 12:48 PM EDT | HAIL 0.25 | Millville, DE | PEA SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 4.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 945 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
157
WWUS81 KPHI 041606
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
1206 PM EDT Sun Aug 4 2019
DEZ003-004-041645-
Inland Sussex-Delaware Beaches-
1206 PM EDT Sun Aug 4 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN SUSSEX
COUNTY...
At 1206 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Millsboro to near Laurel. Movement
was southeast at 15 mph.
Wind gusts up to 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Millsboro, Laurel, Selbyville, Dagsboro, Millville, Gumboro, Long
Neck, Ocean View, Frankford and South Bethany.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3845 7551 3855 7566 3864 7521 3861 7513
3859 7518 3859 7521 3858 7518 3857 7518
3860 7510 3858 7511 3859 7506 3845 7505
TIME...MOT...LOC 1606Z 299DEG 13KT 3860 7524 3854 7551
$$
JO/SJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 4, 9:04 AM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, Aug 4, 9:04 AM EDT, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 904 AM EDT Sun Aug 4 2019 .SYNOPSIS... A weak cold front will move through the region today. Weak high pressure will then slide across to our north on Monday. A cold front will drop down through the Great Lakes region on Tuesday, crossing the Mid-Atlantic Wednesday night into Thursday before stalling nearby through the end of the week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... No significant changes with the mid morning update. A weak cold front will approach and move through our region today into tonight. The favored time and area for storms will be late afternoon into early evening along the front. However, as we have seen the last few days, convective development is possible earlier in the day along any surface convergence including the sea breeze. Kept chance for showers in the 20 to 30 percent range as the coverage will likely be very limited. The risk for downbursts continues, so strong wind gusts as the front moves through are possible. Temperatures are expected to max out in the mid to upper 80s, perhaps reaching 90 in Philadelphia. With dewpoint temperatures in the mid to upper 60s, it will feel a bit humid before the front moves through. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/... As the front moves through during the evening hours, shower and thunderstorm activity is expected to end from northwest to southeast. Expect lows in the upper 50s in the southern Poconos, and in the mid to upper 60s elsewhere. Patchy fog is also possible, especially in those areas that have received heavy rain with the front. && .LONG TERM /MONDAY THROUGH SATURDAY/... Typical mid-summer weather will continue across the Middle Atlantic this week with mostly above normal temperatures and scattered showers and tstms most days. A change in the pattern is foreseen next weekend when temperatures will drop back to near normal. Monday/Monday night...Probably one of the drier days (most areas) with weak high pressure across the area. We will still have some chc pops across Delmarva near the stalled front however. Temperatures a few degrees above normal, but not excessively humid. Tue thru Thu...Unsettled as a cold front drops thru the area. Warm and humid, especially Wednesday when sultry air from the Delmarva overspreads the area. Chc pops Tue and high chc pops for Wed with a good chance for tstms also. Heavy rain possible with the humid air and slow moving front. Thu night and into the weekend...Lesser chances for showers as high pressure from the north builds in. Warm temperatures Fri then cooler readings arrive for the weekend. && .AVIATION /13Z SUNDAY THROUGH THURSDAY/... Today...Mostly VFR conditions. However, localized MVFR or even IFR conditions are possible this afternoon with isolated and scattered showers and thunderstorms. Light and variable winds, becoming west to northwest 4-8 knots. An afternoon sea breeze should allow for the winds to become southerly at ACY. Tonight..Mainly VFR conditions, especially after the front moves through. Light winds. Outlook... Monday...Mostly VFR. Sct showers/tstms especially across Delmarva. Monday night...Mostly VFR. Patchy fog psbl. Tue thru Thu...VFR except for sct tstms with lower CIGS/VSBYS. && .MARINE... Today and tonight...Winds and seas are expected to stay below Small Craft advisory conditions. Outlook... Winds and seas should remain below SCA conditions into next week. Winds and seas will increase ahead of a cold front Tue night and Wed when tstms are possible. We will keep wind gusts and seas capped at 20 kts/4 ft for now. Rip Currents... The risk for the formation of dangerous rip currents remains low through today due to low wave heights in the surf zone. && .EQUIPMENT... The NOAA Weather Radio transmitter located in Howell, New Jersey (Station WXM-60) was damaged during the storms on July 22. As a result, the radio signal is not transmitting properly. Repairs have been scheduled for Monday, August 5, and should be completed by the afternoon. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Meola Near Term...Johnson/Miketta Short Term...Miketta Long Term...O'Hara Aviation...Johnson/Miketta/O'Hara Marine...Miketta/O'Hara Equipment...
Hazardous weather outlook, Aug 4, 3:08 AM EDT, 8 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 308 AM EDT Sun Aug 4 2019 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-050715- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 308 AM EDT Sun Aug 4 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ004-NJZ014-024>026-050715- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 308 AM EDT Sun Aug 4 2019 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-050715- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 308 AM EDT Sun Aug 4 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 4, 12:06 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1206 PM EDT Sun Aug 4 2019
DEZ003-004-041645-
Inland Sussex-Delaware Beaches-
1206 PM EDT Sun Aug 4 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN SUSSEX
COUNTY...
At 1206 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Millsboro to near Laurel. Movement
was southeast at 15 mph.
Wind gusts up to 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Millsboro, Laurel, Selbyville, Dagsboro, Millville, Gumboro, Long
Neck, Ocean View, Frankford and South Bethany.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3845 7551 3855 7566 3864 7521 3861 7513
3859 7518 3859 7521 3858 7518 3857 7518
3860 7510 3858 7511 3859 7506 3845 7505
TIME...MOT...LOC 1606Z 299DEG 13KT 3860 7524 3854 7551
JO/SJThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:51 PM EDT | Special Weather Statement | PHI | Sussex | 54 min |
| Aug 3, 9:36 PM EDT | Special Weather Statement | PHI | Sussex | 54 min |
| Aug 4, 12:29 PM EDT | Special Marine Warning | PHI | 61 min | |
| Aug 4, 1:22 PM EDT | Special Marine Warning | PHI | 53 min | |
| Aug 4, 12:28 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 47 min |
| Aug 4, 12:51 PM EDT | Areal Flood Advisory | PHI | Sussex | 51 min |
| Aug 4, 3:30 PM EDT | Special Weather Statement | PHI | Sussex | 45 min |
Nearby
Special Weather Statements in Delaware, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.